Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 3, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jan 11, 2012, 1:30 PM EST. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 1:30 PM EST (18:30 UTC)
- Expired
- Jan 11, 2012, 2:30 PM EST
- In force
- 60 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jan 11, 9:55 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Jan 11, 9:55 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 955 AM EST WED JAN 11 2012 .DISCUSSION... .CURRENTLY... A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS IS TREKKING SOUTHEASTWARD NEAR 25 KNOTS TOWARD THE FLORIDA KEYS AT THIS HOUR. THE COLDEST CLOUD TOPS ASSOCIATED WITH THE OTHERWISE WEAK BOUNDARY ARE STILL WEST OF THE DRY TORTUGAS...AND APPEAR TO BE MOVING SOUTHEAST OF THIS LOCATION. WINDS ARE CURRENTLY OUT OF THE SOUTH NEAR 15 KNOTS AT ISLAND LOCATIONS...AND 15 TO 20 KNOTS OVER THE C-MAN STATION ESPECIALLY ON THE REEF. HIGH CLOUDS COVER MUCH OF THE SKY OVER THE KEYS THIS MORNING WITH SOME LOWER LEVEL CUMULUS. .FORECAST... AS THE LINE CLOSES IN ON THE WESTERN MARINE AREAS EXPECT TO SEE INCREASING SHOWER ACTIVITY WITH SOME ISOLATED THUNDERSTORMS AS WELL. THE LINE OF SHOWERS ARRIVAL TIME IS AROUND 16Z...11 AM...AND WILL TAKE A LOOK AT THE COVERAGE OF SHOWERS FOR THE POSSIBILITY FOR RAISING POPS TO CATEGORICAL 70 OR 80 PERCENT LEVELS IN AN UPDATE THIS MORNING. A RECENT SHIP REPORT FROM THE KEY WEST EXPRESS INDICATED 25 KNOTS SUSTAINED WINDS OVER THE GULF WATERS...AND SUPPORTING OBSERVATIONS FROM ASOS OVER SOUTHWEST FLORIDA HAVE PROMPTED INCREASING WINDS OVER THE AREA FOR THIS AFTERNOON. WILL UPDATE ON THE EXTENDED FORECAST IN THE AFTERNOON PACKAGE WHILE CONCENTRATING ON THE EVOLVING POTENTIAL FOR STRONG MARINE WEATHER MOVING ACROSS THE ISLAND CHAIN BY NOON IN THE LOWER KEYS...AND STALLING ACROSS THE STRAITS THIS EVENING. && .MARINE... THE WEAK FRONTAL ZONE APPROACHING THE KEYS AT THIS HOUR HAS ALREADY SPURRED SMALL CRAFT ADVISORIES FOR THE GULF WATERS NORTH AND WEST OF THE LOWER KEYS...AND THE WESTERN STRAITS FROM THE WEST END OF SEVEN MILE BRIDGE TO 20 NM WEST OF THE DRY TORTUGAS. THIS FRONTAL ZONE WILL SLOW AS IT CROSSES THE KEYS THIS EVENING AND WINDS WILL DECREASE QUICKLY AS THE UPPER SUPPORT FOR THE BOUNDARY EXITS NORTHEAST. SMALL CRAFT SHOULD EXERCISE CAUTION ELSEWHERE THROUGH THIS EVENING. A REINFORCING FRONT WILL MAKE WAY TOWARD THE FLORIDA KEYS SATURDAY WITH A STRONGER RIDGE OF HIGH PRESSURE BUILDING OVER THE SOUTHEASTERN UNITED STATES SATURDAY NIGHT AND SUNDAY. && .AVIATION... VFR CONDITIONS WITH SOUTHEAST WINDS NEAR 10 KNOTS WILL PREVAIL THROUGH THE REMAINDER OF THE MORNING HOURS. FROM NOON THROUGH THIS AFTERNOON A FRONT IS EXPECTED TO MOVE INTO THE LOWER AND MIDDLE KEYS BRINGING TEMPORARY MVFR AND IFR CEILINGS AND VISIBILITY WITH SHOWERS AND ISOLATED THUNDERSTORMS. AFTER SUNSET...WINDS ARE EXPECTED TO VEER OUT OF THE SOUTHWEST TO WEST AROUND 5 TO 10 KNOTS. && .CLIMATE... THIS DATE IN KEYS WEATHER HISTORY...1886...THE HIGH TEMPERATURE IN KEY WEST WAS 55 DEGREES...SETTING THE DAILY RECORD FOR COLD MAXIMUM TEMPERATURE...WHICH STANDS 126 YEARS LATER. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........BWC AVIATION/NOWCASTS.....DEVANAS DATA COLLECTION.......ROTHWELL VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 11, 4:38 AM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 438 AM EST WED JAN 11 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-121100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 438 AM EST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE KEYS AND SURROUNDING COASTAL WATERS FROM LATE THIS MORNING THROUGH THIS EVENING...AS A COLD FRONT APPROACHES THE REGION. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE FLORIDA STRAITS LATE TONIGHT. THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE LOCALLY STRONG AND GUSTY WINDS...ALONG WITH CLOUD TO SURFACE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 10:01 AM EST | Small Craft Advisory | KEY | 18 hr | |
| Jan 11, 10:59 AM EST | Special Marine Warning | KEY | 61 min | |
| Jan 11, 12:29 PM EST | Special Marine Warning | KEY | 61 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.